Posted by Conundrum on February 14, 2012, at 20:51:51
In reply to Re: Why does Wellbutrin cause rage/irritability?, posted by joe schmoe on February 14, 2012, at 20:02:21
Because effexor is probably 30x stronger as a serotonin reuptake inhibitor, which curbs irritability in the long run. It prevents the norepinephrines effects from going out of control. Wellbutrin probably does not increase serotonin to that degree.
> > Norepinephrine is definitely responsible for this. Short temper, impatience and conflict-exploring social attitude are highly characteristic of it.
> > However, from personal experience with dopaminergic drugs that are as close to not affecting (nor)epinephrine as they come, I do think dopamine contributes to a lesser degree. Dopamine release is pleasant, but its excessive, continuous presence can contribute to feelings of tension, impatience and agitability when you're not actively engaging activities that suit the mood (working focusedly towards some goal, in dopamine's case).
> > Still, if you're looking for a stimulant that doesn't cause these side effects, something that affects dopamine without affecting norepinephrine would almost certainly be an improvement over something that affects both. Augmenting wellbutrin with a full norepinephrine antagonist might also alleviate its unpleasant side.
> That's very interesting. I'm not sure what to make of it though, since a friend of mine takes an SNRI (Effexor) and she says it greatly decreases irritability. Why would two drugs, which both are norepinephrine reuptake inhibitors, have opposite effects? The difference between them is Effexor also boosts serotonin while Wellbutrin boosts dopamine. That is why I assumed dopamine is the cause of the irritability.
Complaints: post-SSRI problems: anhedonia, memory and concentration problems, sexual anhedonia. )
Currently taking 2.5 mg prozac, Multi B vitamin